• CDC
  • Heart Failure
  • Cardiovascular Clinical Consult
  • Adult Immunization
  • Hepatic Disease
  • Rare Disorders
  • Pediatric Immunization
  • Implementing The Topcon Ocular Telehealth Platform
  • Weight Management
  • Monkeypox
  • Guidelines
  • Men's Health
  • Psychiatry
  • Allergy
  • Nutrition
  • Women's Health
  • Cardiology
  • Substance Use
  • Pediatrics
  • Kidney Disease
  • Genetics
  • Complimentary & Alternative Medicine
  • Dermatology
  • Endocrinology
  • Oral Medicine
  • Otorhinolaryngologic Diseases
  • Pain
  • Gastrointestinal Disorders
  • Geriatrics
  • Infection
  • Musculoskeletal Disorders
  • Obesity
  • Rheumatology
  • Technology
  • Cancer
  • Nephrology
  • Anemia
  • Neurology
  • Pulmonology

Steroid-Exacerbated Tinea Corporis

Article

A pruritic lesion on the arm of a 26-year-old woman had grown to 22 cm while she was "treating" the eruption with a topical corticosteroid.

A pruritic lesion on the arm of a 26-year-old woman had grown to 22 cm while she was “treating” the eruption with a topical corticosteroid. Joe Monroe, PA-C, of Tulsa, Okla, suspected corticosteroid-exacerbated tinea corporis despite obfuscation of the annular border, which was caused by the lesion's unusually large size.

Tinea corporis was confirmed by a potassium hydroxide evaluation; the patient was advised to discontinue the topical corticosteroid immediately. In addition, a 7-day course of oral terbinafine, 250 mg bid, and application of antifungal cream as needed were prescribed. The dermatophytosis cleared after 1 month.

This patient was an elementary school teacher. It was thought that she acquired the infection from a child in her class.

Related Videos
Infectious disease specialist talks about COVID-19 vaccine development
COVID 19 impact on healthcare provider mental health
Physician mental health expert discusses impact of COVID-19 on health care workers
Related Content
© 2024 MJH Life Sciences

All rights reserved.